Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 3, 2014, 9:40 AM EST. It took effect at Jan 3, 2014, 4:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2014, 9:40 AM EST (14:40 UTC)
- In effect from
- Jan 3, 2014, 4:00 PM EST
- Expired
- Jan 4, 2014, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
458 WHUS72 KMLB 031440 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 940 AM EST FRI JAN 3 2014 AMZ575-032100- /O.UPG.KMLB.SC.Y.0001.000000T0000Z-140104T1500Z/ /O.EXB.KMLB.GL.W.0001.000000T0000Z-140103T2100Z/ /O.NEW.KMLB.SC.Y.0003.140103T2100Z-140104T1500Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 940 AM EST FRI JAN 3 2014 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE EXTENDED THE GALE WARNING TO THE OFFSHORE WATERS SOUTH OF SEBASTIAN INLET. THE WARNING IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SATURDAY. * WINDS AND SEAS...NORTH WINDS 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE...BECOMING NORTHEAST BY LATE AFTERNOON...THEN EAST 15 TO 20 KNOTS OVERNIGHT. SEAS 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT FREQUENT WIND GUSTS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-032100- /O.EXT.KMLB.GL.W.0001.000000T0000Z-140103T2100Z/ /O.EXT.KMLB.SC.Y.0002.140103T2100Z-140104T1500Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 940 AM EST FRI JAN 3 2014 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE EXTENDED THE GALE WARNING UNTIL 4 PM EST THIS AFTERNOON. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SATURDAY. * WINDS AND SEAS...NORTH WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE...BECOMING NORTHEAST BY LATE AFTERNOON AND DIMINISHING TO 25 KNOTS....THEN EAST 15 TO 20 KNOTS OVERNIGHT. SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT FREQUENT WIND GUSTS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-032100- /O.CON.KMLB.SC.Y.0001.000000T0000Z-140104T0900Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 940 AM EST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO 30 KNOTS...BECOMING NORTHEAST BY LATE AFTERNOON...THEN EAST AROUND 15 KNOTS OVERNIGHT. SEAS BUILDING TO 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
101 WHUS72 KMLB 032101 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 401 PM EST FRI JAN 3 2014 AMZ575-040930- /O.EXP.KMLB.GL.W.0001.000000T0000Z-140103T2100Z/ /O.CON.KMLB.SC.Y.0003.000000T0000Z-140104T1500Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 401 PM EST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MELBOURNE EXTENDED THE GALE WARNING TO THE OFFSHORE WATERS SOUTH OF SEBASTIAN INLET. THE WARNING IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SATURDAY. * WINDS AND SEAS...NORTH WINDS 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE...BECOMING NORTHEAST BY LATE AFTERNOON...THEN EAST 15 TO 20 KNOTS OVERNIGHT. SEAS 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT FREQUENT WIND GUSTS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-040930- /O.EXP.KMLB.GL.W.0001.000000T0000Z-140103T2100Z/ /O.CON.KMLB.SC.Y.0002.000000T0000Z-140104T1500Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 401 PM EST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MELBOURNE EXTENDED THE GALE WARNING UNTIL 4 PM EST THIS AFTERNOON. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SATURDAY. * WINDS AND SEAS...NORTH WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE...BECOMING NORTHEAST BY LATE AFTERNOON AND DIMINISHING TO 25 KNOTS....THEN EAST 15 TO 20 KNOTS OVERNIGHT. SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT FREQUENT WIND GUSTS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-040900- /O.CON.KMLB.SC.Y.0001.000000T0000Z-140104T0900Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 401 PM EST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO 30 KNOTS...BECOMING NORTHEAST BY LATE AFTERNOON...THEN EAST AROUND 15 KNOTS OVERNIGHT. SEAS BUILDING TO 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
412 WHUS72 KMLB 040915 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 415 AM EST SAT JAN 4 2014 AMZ550-552-555-041015- /O.EXP.KMLB.SC.Y.0001.000000T0000Z-140104T0900Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 415 AM EST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... A 3 TO 4 FOOT EASTERLY SWELL WILL CONTINUE TO IMPACT THE LOCAL ATLANTIC WATERS THROUGH THE WEEKEND. $$ AMZ575-041500- /O.CON.KMLB.SC.Y.0003.000000T0000Z-140104T1500Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 415 AM EST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...EAST WINDS 15 KNOTS...DECREASING TO 10 TO 15 KNOTS BY MID AFTERNOON. SEAS 5 TO 6 FEET AND UP TO 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-041500- /O.CON.KMLB.SC.Y.0002.000000T0000Z-140104T1500Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 415 AM EST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...EAST WINDS 15 TO 20 KNOTS...DECREASING TO 10 TO 15 KNOTS BY MID AFTERNOON. SEAS 5 TO 6 FEET AND UP TO 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 4:00 AM EST, 5 hours 40 minutes earlier.
Area forecast discussion, Jan 3, 4:00 AM EST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
400 AM EST FRI JAN 3 2014
.DISCUSSION...
...HAZARDOUS MARINE CONDITIONS THROUGH TONIGHT...
...MUCH COLDER TODAY WITH A LAKE WIND ADVISORY IN EFFECT...
...WIND CHILLS IN THE LOWER 30S NORTH OF INTERSTATE 4 INTO MID
MORNING...
CURRENTLY...
COLD FRONT APPROACHING LAKE OKEECHOBEE WITH BRISK NW WINDS BEHIND
IT...MANY SITES REPORTING GUSTS BTWN 20-25KTS WITH OCNL REPORTS NEAR
30KTS. WIND CHILL READINGS STARTING TO REGISTER ACRS THE N
PENINSULA...BUT THE BULK OF THE COLD AIR IS SLOW TO ARRIVE IN
CENTRAL FL AS LCL OBS SITES STILL REPORTING TEMPS IN THE L/M50S N OF
I-4...U50S/L60S ALONG THE SPACE/TREASURE COASTS.
TODAY-TONIGHT...
POST FRONTAL HI PRES RIDGE EXTENDING FROM THE BAY OF CAMPECHE TO THE
GREAT LAKES WILL PUSH RAPIDLY INTO THE ERN CONUS UNDER THE INFLUENCE
OF A STRONG H30-H20 JET LIFTING UP THE ERN SEABOARD. AS IT DOES...
DEEP N/NW FLOW ACRS CENTRAL FL THIS MORNING WILL VEER TO THE N/NE
THRU BY AFTN...THEN TO THE E OVERNIGHT.
A VERY DRY AND STABLE AIRMASS WILL PREVAIL...BOTH GFS/ECMWF MODEL
SOUNDINGS HINT AT A 25-30C SUBSIDENCE INVERSION DVLPG IN THE H90-H70
LYR BY MIDDAY. THE NRLY FLOW WILL GENERATE A STRONG COLD AIR
ADVECTION PATTERN THAT WILL KEEP MAX TEMPS A SOLID 15-20F BLO AVG...
U40S/L50S N OF I-4 AND U50S/L60S SPACE AND TREASURE COASTS. SOME
AREAS N OF I-4 MAY ACTUALLY SEE TEMPS CONTINUE TO DROP AFT DAYBREAK
BEFORE SFC HEATING BEGINS TO TAKE HOLD. CURRENT WIND CHILL ADVISORY
FOR LAKE/VOLUSIA COUNTY WILL REMAIN THRU 15Z.
RAPID AIRMASS MODIFICATION WILL OCCUR TONIGHT AS WINDS VEER
ONSHORE...PUSHING WARM OCEAN AIR AND A BLANKET OF MARINE STRATOCU
BACK ACRS CENTRAL FL. SO RAPID THE MODIFICATION WILL BE THAT SOME
"MIN" TEMPS ALONG THE SPACE AND TREASURE COASTS TONIGHT ACTUALLY MAY
BE WARMER THAN THIS AFTN "MAX" TEMPS...CERTAINLY A DIFFERENCE OF
ARND 5F BTWN THE TWO WILL BE COMMON. INTERIOR TEMPS WILL REMAIN A
FEW DEGS BLO AVG ALONG AND N OF THE I-4 CORRIDOR (L/M40S)...WINDS
EXPECTED TO DIMINISH BLO 10MPH AFT SUNSET...LCL CRITERIA FOR A WIND
CHILL ADVISORY NOT EXPECTED.
PRECIP NOT COMPLETELY OUT OF THE QUESTION....BUT WITH SUCH A STRONG
CAP IN PLACE...VERTICAL MOTION WILL BE WELL BLO 10KFT. ANY IMPACT
FROM SUCH LOW TOPPED SHRAS WOULD BE MINIMAL...WILL KEEP THE FCST DRY
THRU DAYBREAK.
SATURDAY...SFC HIGH PRESSURE NEAR THE MID ATLC WILL PUSH OFFSHORE
ALLOWING FOR MARINE CLOUDINESS TO PUSH ONSHORE ACROSS E CENTRAL FL.
SOME ISOLATED LIGHT SHOWERS MAY MOVE ONSHORE ALONG THE IMMEDIATE
COAST AND A MID LVL S/W TROUGH ACROSS THE SE GULF OF MEXICO WILL
SPREAD CLOUDINESS ACROSS SRN AREAS IN THE AFTERNOON WHERE SOME LATE
DAY SHOWERS MAY ALSO BREAK OUT ACROSS OKEECHOBEE COUNTY. THE ONSHORE
FLOW OFF THE RELATIVELY WARM ATLC WILL ALLOW FOR A 15-20 WARM UP IN
TEMPS FROM VERY COOL FRIDAY READINGS. WILL SEE HIGHS AROUND 70 NORTH
COASTAL AREAS TO MID 70S SRN SECTIONS.
SAT NIGHT...MID LVL DISTURBANCES WILL TRACK NE ACROSS SRN FL WITH
VEERING LOW LVL FLOW. NAM KEEPS MOST OF THE HEAVIER PRECIP OFF THE
TREASURE COAST WHILE 18Z/00Z GFS ALLOWS SHOWERS TO MOVE ONSHORE WITH
HEALTHIER QPF FROM BREVARD SOUTH TO MARTIN COUNTY. WILL LEAN TWD THE
GFS AND SHOW HIGH CHC POPS IN THESE AREAS WITH LOWER CHC POPS TO
SLGT CHC POPS ACROSS NRN INTERIOR SECTIONS. LOWS IN THE MID-UPR 50S
NORTH AND MID 60S S CSTL.
SUNDAY...LOW LVL SW FLOW AHEAD OF THE NEXT FRONT AND ADEQUATE
MOISTURE LEVELS WILL TRIGGER SCATTERED AFTERNOON SHOWERS. WILL KEEP
RAIN CHANCES CLOSE TO MOS AROUND 30 PCT FOR LAKE COUNTY TO 50 PCT
ALONG THE TREASURE COAST. HIGHS WILL WARM INTO THE UPPER 70S TO
LOWER 80S.
MONDAY....A REINFORCING TROUGH DROPS INTO THE UPPER MIDWEST ON
MONDAY AND ALLOWS ANOTHER COLD FRONT TO MOVE DOWN THE FL PENINSULA.
THE FAST MOVING FRONT WILL NOT HAVE SUBSTANTIAL PREFRONTAL MOISTURE
TO WORK WITH...EXCEPT ACROSS S FL. EXPECT ISOLATED SHOWERS ALONG THE
FRONT ACROSS NRN AREAS AND SLIGHTLY HIGHER COVERAGE ACROSS SRN
SECTIONS. HIGHS WILL RANGE FROM THE 60S NORTH TO LOWER 70S SRN
AREAS. BREEZY NW WINDS WILL DEVELOP AFTER THE FRONTAL PASSAGE.
MONDAY NIGHT-TUESDAY NIGHT...SFC HIGH PRESSURE WILL BUILD FROM THE
THE LWR MS VALLEY INTO THE SE STATES EARLY NEXT WEEK WITH THE FIRST
PROLONGED STRETCH OF COLD NORTHERLY LOW LVL FLOW FOR AROUND 36 HOURS
THIS WINTER SEASON. THIS WILL PRODUCE TWO COLD NIGHTS EARLY NEXT
WEEK WITH LOW INTO THE 30S ACROSS MUCH OF NORTHERN AND INTERIOR
SECTIONS OF E CENTRAL FL AND 40S ACROSS SRN COASTAL AREAS. HIGHS
TUESDAY WILL ONLY BE IN THE 50S...EXCEPT INTO THE LOWER 60S ACROSS
THE SRN TREASURE COAST.
WED-FRI...HIGH PRESSURE WILL MOVE TOWARD THE MID ATLC ON WEDNESDAY
AND OFFSHORE THROUGH LATE WEEK ALLOW LOW LVL WINDS TO VEER TO
ONSHORE OFF THE RELATIVELY MILD ATLANTIC WATERS. A GRADUAL WARMING
TREND IS EXPECTED BY THU INTO FRI WITH HIGHS RETURNING TO MID TO
UPPER 70S MOST AREAS. EXPECT MAINLY DRY WEATHER...EXCEPT FOR A
SLIGHT SHOWER CHANCE ON THURSDAY.
&&
.AVIATION...
THRU 03/12Z...W/NW SFC WND G21-25KT...AREAS CIGS BTWN FL020-030 LCL
CIGS BTWN FL010-020. BTWN 03/12Z-03/22Z...N/NW SFC WND G22-26KTS...
VFR ALL SITES. AFT 03/22Z...VFR CIGS BTWN FL030-040 COASTAL SITES...
BTWN FL040-050 INTERIOR SITES.
&&
.MARINE...
TODAY-TONIGHT...DANGEROUS BOATING CONDITIONS AS A POST FRONTAL HI
PRES RIDGE EXTENDING FROM THE BAY OF CAMPECHE TO THE GREAT LAKES
GENERATES A STRONG N/NW BREEZE WITH NEAR GALE STRENGTH OVER THE
OFFSHORE WATERS N OF SEBASTIAN INLET. OFFSHORE DATA BUOYS ALREADY
MEASURING 25-30KT NW WINDS WITH FQNT GUSTS AOA GALE FORCE. SEAS HAVE
YET TO RESPOND TO THE INCREASED WINDS BUT WILL BUILD STEADILY TO
6-8FT NEARSHORE AND UP TO 12FT OFFSHORE THRU THE DAY AS WINDS VEER
TO THE N/NE AND COUNTER THE SRLY GULF STREAM CURRENT. WINDS WILL
DIMINISH BLO SCA CRITERIA AFT SUNSET AS THE POST FRONTAL RIDGE
PUSHES INTO THE W ATLC AND BEGINS TO WEAKEN...THOUGH OVERALL
CONDITION WILL REMAIN QUITE POOR.
CURRENT GALE/SCA CONFIGURATION LOOKS GOOD...BUT WILL EXTEND THE
EXPIRATION TIME FOR THE SCA TO 09Z AREAWIDE...AND TO 15Z FOR THE
OFFSHORE LEG.
EAST WINDS AROUND 15 KNOTS ON SATURDAY ARE EXPECTED WITH SEAS SLOWLY
DIMINISHING TO 4-6 FT. SE/S FLOW AT 10-15 KNOTS ON SUNDAY WITH
HIGHER PRECIP COVERAGE EXPECTED ACROSS THE SRN WATERS. NEXT FRONT
WILL BRING HAZARDOUS BOATING CONDITIONS EARLY NEXT WEEK AS FRONT
MOVES THROUGH THE WATERS DURING THE DAY AND WINDS INCREASE TO 25
KNOTS FROM THE NORTHWEST. EXPECT SEAS TO BUILD TO 10-13 FEET BY
MONDAY NIGHT INTO EARLY TUESDAY AFTERNOON THE OFFSHORE AND GULF
STREAM WATERS.
&&
.FIRE WEATHER...MIN RHS WILL APPROACH 35 PERCENT ACROSS THE INTERIOR
WITH BREEZY N WINDS. ERC VALUES ARE CURRENTLY MISSING BUT WITH SOME
RAIN YESTERDAY WILL HOLD OFF ANY RED FLAG HEADLINES. ONSHORE FLOW
SATURDAY WILL MITIGATE ANY LOW RH CONCERNS. STRONG AND GUSTY NW
WINDS NEXT MONDAY AND LOW RH MAY REQUIRE FIRE WEATHER HEADLINES
EARLY NEXT WEEK.
&&
.CLIMATE...TEMPERATURES SHORTLY AFTER MIDNIGHT IN THE UPPER 60S AT
ORLANDO/MELBOURNE AND VERO BEACH AND IN THE UPPER 50S AT DAYTONA
BEACH WILL BE THE CALENDAR DAY HIGH TEMPERATURES AS A COLD FRONT
BRINGS MUCH COLDER TEMPERATURES TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 50 47 70 60 / 10 10 20 20
MCO 56 46 73 59 / 0 10 10 30
MLB 56 53 73 64 / 10 10 20 50
VRB 59 54 74 63 / 10 10 20 50
LEE 50 40 70 57 / 0 10 10 20
SFB 53 45 72 59 / 0 10 10 20
ORL 54 46 72 60 / 0 10 10 30
FPR 60 55 74 64 / 10 10 20 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR COASTAL
VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR WATERS FROM
SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 AM EST
SATURDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....VOLKMERHazardous weather outlook, Jan 3, 5:37 AM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 537 AM EST FRI JAN 3 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-032245- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 537 AM EST FRI JAN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .HIGH WIND IMPACT... BRISK NORTH TO NORTHWEST WINDS BETWEEN 15 AND 20 MPH WILL PREVAIL TODAY WITH FREQUENT GUSTS OVER 25 MPH. THESE WINDS WILL GENERATE ROUGH AND CHOPPY CONDITIONS ON INLAND LAKES AND RIVER WAYS THAT WILL PRESENT A HAZARD TO SMALL BOATS. A LAKE WIND ADVISORY IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA THROUGH 4 PM THIS AFTERNOON. .EXCESSIVE COLD IMPACT... NORTHWEST WINDS BETWEEN 15 AND 20 MPH WITH GUSTS OVER 25 MPH WILL PUSH COLD AIR INTO EAST CENTRAL FLORIDA TODAY. THESE WILL COMBINE TO GENERATE WIND CHILL READINGS IN THE LOW TO MID 30S ALONG AND NORTH OF THE I-4 CORRIDOR THROUGH MID MORNING. A WIND CHILL ADVISORY IS IN EFFECT FOR LAKE AND VOLUSIA COUNTIES THROUGH 10 AM. .WIND AND SEA IMPACT... A SURGE OF NORTHWEST TO NORTH WINDS OF 25 TO 30 KNOTS WILL OCCUR BEHIND A STRONG COLD FRONT WITH FREQUENT GUSTS TO GALE FORCE OFFSHORE. A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS NORTH OF SEBASTIAN INLET THROUGH 10 AM. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL WATERS THROUGH 4 AM SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH SEAS WILL GRADUALLY DIMINISH INTO THE WEEKEND...BUT WILL REMAIN HAZARDOUS INTO SATURDAY. WINDS WILL GRADUALLY DIMINISH INTO EARLY NEXT WEEK BEFORE ANOTHER NORTHWEST TO NORTH WIND SURGE PUSHES A NEW COLD FRONT INTO THE STATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:16 PM EST | Small Craft Advisory | MLB | 38 hr | |
| Jan 3, 4:14 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 12 hr |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.